I got my mirena placed yesterday and ever since I have been having cramps in my lower back. they feel like horrible period cramps. Is this normal and how long will it last?
Yes, this is normal and is probably due to the procedure (the vaginal wall has become irritated by the insertion device).
This can last for several hours or a few days.
Try taking and anti-inflammatory such as ibuprofen to help relieve the cramps.
You should see your doctor if the cramping is severe.
Hi I agree when I had the Mirena fitted this happened in the begining, give your body a bit of time and if your still worried you could give your Dr's office a call to put your mind at rest. But as I said I do remember this happening at the beginning, I had mine in for the whole 5 years one of the best things I had done for myself is have the Mirena fitted. I had really heavy periods and it helped real good, so don't let this trouble you too much you will be fine. Take care Liz.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Nov 2011 • 1 answer
Updated 21 Apr 2015 • 2 answers
Updated 20 Jun 2018 • 5 answers
Updated 11 Feb 2015 • 2 answers
Updated 21 Apr 2015 • 1 answer